A new class-action lawsuit was brought against the makers of Excedrin Migraine when a migraine sufferer from Cherry Hill claimed that Novartis intentionally inflates the price of their popular pain medication, cashing in on migraine stigma.
For years, Kerri Yingst would take Excedrin Migraine to relieve constant headaches, opting for the red-labeled package designated for migraine sufferers over the standard green box carrying their extra-strength formula.
It caught her attention that the migraine treatment from Novartis is substantially more expensive than their green label painkillers- about 12-15% more in cost.
The natural assumption was that the higher price accounts for the product’s increased efficiency in dealing specifically with headaches caused by migraine disorder. That would explain for the price difference, right?
Actually, on closer inspection, she noted that the two products have exactly the same active ingredients.
Migraine Excedrin has 250 mg of aspirin, 250 mg of acetaminophen, and 65 mg of caffeine.
Excedrin Extra Strength also has 250 mg of aspirin, 250 mg of acetaminophen, and 65 mg of caffeine.
This discovery prompted her to file a class action lawsuit against Novartis for consumer fraud, on the grounds that they are decisively misleading migraine patients by selling them ordinary painkillers at a jacked-up price.
It’s not just about the labeling, says Kerri’s lawyer Todd Muhlstock; it’s about the fact that Novartis misrepresents their product, charging more for the promise of advanced migraine relief.
It’s not fair, when “someone is at the mercy of a migraine and you can’t balance, you can’t have any light, and you’ll do anything to get relief.”
Details of the lawsuit:
The Excedrin Migraine Class Action Lawsuit, Kerri Yingst v. Novartis AG, et al., Case No. 2:13-cv-07919, in the U.S. District Court for the District of New Jersey.
Which painkillers do you prefer for relieving migraines: Excedrin or Advil?
Have you experienced any of the side effects linked with pain medication, such as tinnitus, hypertension, or rebound headaches?
Would you consider supplementing with natural minerals, herbs, and vitamins, if it meant that you could lower your dependency on pain pills?
10 Topamax Side Effects that are worse than Migraines
OTC Painkillers- How do they Work, What are the Risks?
Top 25 Natural Migraine Treatments: Vitamins, Minerals, and Herbs
Image by Debs (ò‿ó)♪